Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 79, NWS Jacksonville, FL

November 8, 2008Baker County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Nov 8, 2008, 1:10 AM EST for Baker County, Suwannee County, Florida. It took effect at Nov 8, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 1:10 AM EST (06:10 UTC)
In effect from
Nov 8, 2008, 1:00 PM EST
Expired
Nov 8, 2008, 6:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 080610
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 AM EST SAT NOV 8 2008

FLZ030-082300-
/O.CAN.KJAX.FW.A.0081.081108T1800Z-081108T2300Z/
/O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
UNION-
110 AM EST SAT NOV 8 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

A COLD FRONT WILL PUSH EASTWARD ACROSS THE AREA TODAY AND RESULT
IN A RAPID DROP IN ATMOSPHERIC MOISTURE. HUMIDITIES OF LESS THAN
35 PERCENT MAY CONTINUE FOR ABOUT 2 HOURS THIS AFTERNOON.

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO
6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM
RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE
AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ020>023-082300-
/O.UPG.KJAX.FW.A.0081.081108T1800Z-081108T2300Z/
/O.NEW.KJAX.FW.W.0079.081108T1800Z-081108T2300Z/
/O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
110 AM EST SAT NOV 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON FOR LOW HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

A COLD FRONT WILL PUSH EASTWARD ACROSS THE AREA ON TODAY AND RESULT IN
A RAPID DROP IN ATMOSPHERIC MOISTURE. HUMIDITIES OF LESS THAN 35
PERCENT MAY CONTINUE FOR 4 TO 5 HOURS THIS AFTERNOON WITH MINIMUM HUMIDITIES
POSSIBLY NEAR 30 PERCENT. BRIEF WIND GUSTS TO NEAR 20 MPH ARE POSSIBLE AS
WELL.

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO
6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM
RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE
AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ024-025-031>033-035>038-040-082300-
/O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
NASSAU-DUVAL-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-
FLAGLER-MARION-
110 AM EST SAT NOV 8 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO
6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM
RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE
AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ENYEDI
2 follow-up statements
000
WWUS82 KJAX 081848
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EST SAT NOV 8 2008

FLZ020>023-090700-
/O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
/O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
/O.NEW.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/
/O.CON.KJAX.FW.W.0079.000000T0000Z-081108T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
148 PM EST SAT NOV 8 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN
4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON
BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A
LARGE PORTION OF THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ030-031-035-036-040-090700-
/O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
/O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
/O.NEW.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/
UNION-BRADFORD-GILCHRIST-ALACHUA-MARION-
148 PM EST SAT NOV 8 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN
4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON
BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A
LARGE PORTION OF THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ024-025-032-033-037-038-090700-
/O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/
/O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-
148 PM EST SAT NOV 8 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY RESULTING IN 4 TO 6 HOUR
DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH
VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE
AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MKT
000 
WWUS82 KJAX 082305 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EST SAT NOV 8 2008

FLZ020>023-091000-
/O.EXP.KJAX.FW.W.0079.000000T0000Z-081108T2300Z/
/O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
/O.CON.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
605 PM EST SAT NOV 8 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...
...RED FLAG WARNING THIS AFTERNOON HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON.

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN
4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON
BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A
LARGE PORTION OF THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ030-031-035-036-040-091000-
/O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
/O.CON.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/
UNION-BRADFORD-GILCHRIST-ALACHUA-MARION-
605 PM EST SAT NOV 8 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN
4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON
BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A
LARGE PORTION OF THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ024-025-032-033-037-038-091000-
/O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-
605 PM EST SAT NOV 8 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST
SUNDAY. 

MUCH DRIER AIR WILL FILTER IN FOR SUNDAY RESULTING IN 4 TO 6 HOUR
DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH
VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE
AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 9:15 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 7, 9:15 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST FRI NOV 7 2008

.UPDATE...SHOWER ACTIVITY HAS BEEN DECREASING ALONG APPROACHING
COLD FRONT NOW OVER SE AL-FL PANHANDLE. AIRMASS AHEAD OF FRONT HAS
BEEN COOLING AND STABILIZING WITH STRONGEST LIFT SHIFTING TO THE
NORTH OF THE AREA. THUS EXPECT SHOWERS TO REACH WESTERN ZONES OF
THE AREA SHORTLY AFTER MIDNIGHT AND THEN DISSIPATE AS MODELS
CONTINUE TO INDICATE. PATCHY FOG STILL POSSIBLE TONIGHT MAINLY
OVER NE FL WHERE SKIES WILL REMAIN CLEAR THE LONGEST.

&&

.AVIATION...HAVE MADE FEW CHANGES TO PREVIOUS TAF PACKAGE WITH MVFR
TO IFR CONDITIONS IN FOG LATER TONIGHT.

&&

.MARINE...LITTLE CHANGE EXPECTED TO THE FORECAST WITH GENERALLY
LIGHT WINDS AND SEAS TO CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  72  42  70 /  30  10  10   0
SSI  57  73  51  71 /  10  10   0   0
JAX  53  76  46  74 /  10  10  10   0
SGJ  55  75  51  73 /  10  10  10   0
GNV  51  77  45  74 /  10  10  10   0
OCF  51  77  46  75 /  10  10  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR BAKER-COLUMBIA-
     HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

ZIBURA/CARROLL/WALKER
Hazardous weather outlook, Nov 7, 6:22 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EST FRI NOV 7 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
622 PM EST FRI NOV 7 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

AREAS OF FOG...LOCALLY DENSE...ARE EXPECTED AGAIN TONIGHT. SOME
VISIBILITIES MAY DROP BELOW A QUARTER OF A MILE ESPECIALLY ACROSS
INLAND NORTHEAST FLORIDA AND THE SUWANNEE VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:48 PM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union24 hr
Nov 8, 1:48 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.